ROBERT TUCKER, M.S., R.PH.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Gibson and associates (1) reported a case of methemoglobinemia induced by nitroglycerin given intravenously. I note that doses as high as 30 µg/kg body weight · min were needed before there was clinical improvement. I am not aware of cases in the medical literature in which doses above 5 to 7 µg/kg body weight · min were needed for any cardiovascular problem for which nitroglycerin given intravenously is effective. One aspect not addressed by the authors was the possibility of an effect of the intravenous delivery system. A number of reports have described drug instability and binding
TUCKER R. Nitroglycerin Dosage and Polyethylene Tubing. Ann Intern Med. 1982;97:619. doi: https://doi.org/10.7326/0003-4819-97-4-619_2
Download citation file:
Published: Ann Intern Med. 1982;97(4):619.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use